Pennsylvania, 2009Flash Flooding and Damaging Winds in Pennsylvania, June 20, 2009
June 20, 2009 · NWS CTP · 10 events in 4 counties and zones
A thunderstorm complex, with origins from the Midwest and Ohio Valley, produced a quick one to two inches of rainfall over portions of the Laurel Highlands and south-central Mountains during the early morning. This lead to rapid rises on small creeks and streams, which overflowed their banks and flooded several secondary roads.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $56,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm complex, with origins from the Midwest and Ohio Valley, produced a quick one to two inches of rainfall over portions of the Laurel Highlands and south-central Mountains during the early morning. This lead to rapid rises on small creeks and streams, which overflowed their banks and flooded several secondary roads. Later in the afternoon, isolated severe thunderstorms developed over the Lower Susquehanna Valley ahead of a cold front. These storms produced wind damage in York and Lancaster counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 20, 3:33 AM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 20, 3:33 AM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 AM EDT SAT JUN 20 2009
.SYNOPSIS...
AN APPROACHING STORM SYSTEM AND WARM FRONT WILL BRING A SURGE OF
HUMIDITY TO THE REGION THROUGH THIS MORNING...TRIGGERING A FEW
ROUNDS OF SHOWERS AND LOCALLY HEAVY THUNDERSTORMS. HIGH PRESSURE
WILL LIKELY BUILD SOUTH FROM CANADA LATE IN THE WEEKEND...PUSHING
THE TRAILING COLD FRONTAL BOUNDARY SOUTH OF PENNSYLVANIA. A
STRING OF PARTLY TO MOSTLY SUNNY DAYS WITH NEAR NORMAL
TEMPERATURES IS EXPECTED THROUGH THE MIDWEEK PERIOD.
&&
.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADAR COMPOSITE SHOWING NNR MCS MOVING ACROSS THE WRN
PENN MTNS WITH A DECENT LIGHT SHOW VIA AROUND 200 STRIKES/15 MIN.
ANOMALOUS PWATS FED BY 40KT LOW LVL JET OVERRUNNING WARM FRONT
RESULTING IN A SECOND MCS RACING EAST ACROSS CENTRAL AND ERN OHIO
ATTM.
LATEST WRFARW AND NAM SHOWS THIS SECOND FEATURE MOVING ACROSS SRN
PENN DURING THE LATE MORNING...POSSIBLY PRODUCING 1-2 RAINFALL
AMOUNTS. THIS FEATURE MAY STRENGTHEN AND BE ACCOMPANIED BY
SCATTERED SVR TSRA ACROSS THE LOWER SUSQ VALLEY THIS
AFTERNOON...AND TAP THE VERY HIGH 0-5 KM HELICITY OF OVER 400
M2/S2...LEADING TO A EHI OF 2-3 M2/S2 CAPABLE OF SUPPORTING
ISOLATED TORNADOES IN CELLS THAT TRAVEL OVER THE SFC WARM FRONT.
FLOOD WATCH REMAINS IN EFFECT ACROSS THE SW ZONES WHERE 1-6 HOUR
HEADWATER GUIDANCE IS QUITE LOW.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
SUB-1000 MB SFC LOW AND DEVELOPING CUTOFF UPPER LOW JUST SE OF
LONG ISLAND EARLY SUNDAY...WILL DRIFT A FEW HUNDRED MILES FURTHER
TO THE EAST MONDAY BEFORE BEGINNING TO RETROGRADE TO THE NW LATE
MONDAY.
TWO...FAIRLY STRONG VORT CENTERS IN THE 700-500 MB LAYER WILL
PIVOT SOUTH AND SWWD ACROSS EASTERN PENN (WITH THE INITIAL ONE
SUNDAY MORNING AS FAR WEST AS THE SUSQ VALLEY). THIS LARGER SCALE
FORCING AT THE WRN EDGE OF THE RELATIVELY HIGH PWAT AIR WILL
TRIGGER AT LEAST SCATTERED SHOWERS...DRIFTING SOUTH ACROSS OUR
EASTERN ZONES DURING THE DAY SUNDAY.
NORTHERLY WINDS AVERAGING 10-15 KTS WITH GUSTS IN THE UPPER TEENS
TO LOWER 30 KT RANGE WILL OCCUR SUNDAY. SUNDAYS MAXS WILL RANGE
FROM THE UPPER 60S ACROSS THE HIGHER TERRAIN...TO THE MID AND
UPPER 70S ACROSS SOUTH CENTRAL PENN. MOUNTAIN LOCATIONS NEAR...AND
TO THE EAST OF THE SUSQ MAINSTEM THAT SEE MORE NUMEROUS SHOWERS
COULD HOLD IN THE MID 60S. CHALK UP ANOTHER FAIRLY CHILLY DAY
ACROSS THE REGION...ESPECIALLY CONSIDERING THE MODERATE NORTHERLY
WIND AND RATHER EXTENSIVE CLOUD COVER.
PARTLY TO MOSTLY CLOUDY SKIES WILL OCCUR SUNDAY NIGHT WITH
ISOLATED SHOWERS CONFINED PRIMARILY TO THE EVENING HOURS.
NORTHERLY WINDS WILL DIMINISH TO 5-8 MPH OVERNIGHT.
ANOTHER POCKET OF COOL MID LEVEL AIR SLIDING SSW FROM EASTERN NEW
YORK WILL BRING ISOLATED TO SCATTERED (MAINLY AFTERNOON) SHOWERS
TO THE EASTERN HALF OF THE CWA MONDAY. MAX TEMPS COMPARED TO
SUNDAYS SHOULD MODERATE BY 4 OR 5 F.
WINDS GUSTS OF AROUND 15 KTS WILL STILL BE COMMON ACROSS THE SUSQ
VALLEY AND EAST CENTRAL MTNS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MUCH OF THE EXTENDED WILL BE DOMINATED BY A DEVELOPING UPPER LOW
JUST OFF THE MID ATL COAST. THE LOW IS PROGGED TO GET BLOCKED BY ALL
THE NEW OPERATIONAL GUIDANCE AS WELL AS THE GEFS AND SPIN JUST
OFFSHORE THRU AT LEAST MID WEEK. WITH UPPER FLOW OUT OF THE NW
INTO A LOW WITH HEIGHTS FCST TO BE SOME 2-3 STD DEV BELOW
NORMAL JUST TO OUR EAST...THE BEST CASE OUTCOME SEEMS TO BE THE
HOPE THAT CLOUDS WILL STAY EAST OF THE REGION AND WE CAN SEE
MAINLY SUNNY SKIES ALLOW TEMPS TO BE AT OR NEAR NORMAL FOR THE
FIRST FEW DAYS OF OFFICIAL SUMMER.
00Z SUPER ENSEMBLE AND SHOWS A DISTINCT HIGH PRESSURE CENTER
DRIFTING SOUTH FROM SWRN ONTARIO...TO THE OHIO RIVER VALLEY DURING
THE MID TO LATE WEEK PERIOD. A RELATIVE MIN IN PWAT (NEAR...OR UNDER
24 MM) WILL FORM ACROSS CENTER AND WRN PENN DURING THE MIDWEEK
PERIOD BEFORE MOISTURE GRADUALLY INCREASES FROM THE WEST LATE IN
THE WEEK.
00Z OPERATIONAL GFS PAINTS AN EXTENDED SPELL OF DRY WEATHER FOR
MUCH THIS EXTENDED PERIOD...ACCOMPANIED BY MAX TEMPS NEAR TO
SLIGHTLY ABOVE NORMAL. THIS IS CONFIRMED BY THE FLAT-LINE OF GEFS
QPF PLUMES FOR THE SUNDAY AFTERNOON THROUGH THURSDAY PERIOD.
ECMWF/GEFS SUGGEST A FRONTAL PASSAGE LATER THURSDAY OR FRIDAY
SIGNALING A PATTERN CHANGE BACK TOWARD MORE NORMAL HEIGHTS ALOFT
THAT SHOULD ALSO EQUATE TO WARMER AIR MOVING OUR WAY.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
WDLY SCT ELEVATED SHRA/TSRA DEVELOPING ACROSS WRN PENN EARLY THIS
MORNING AS WARM FRONT SURGES NEWD FROM THE OH VLY. XPECT LCL IFR
VIS IN TSRA. PATCHY MVFR VISBYS ARE BEING OBSERVED BELOW A VEIL
OF LYRD MID AND HIGH CLOUDS. HIGH RESOLUTION MODEL DATA SUGGESTS
THE TWO UPSTREAM CONVECTIVE COMPLEXES OVER NE OH AND CENTRAL
INDIANA WILL BECOME MORE ORGANIZED AND MOVE INTO CENTRAL PA AROUND
12Z. XPECT A DETERIORATION OF FLYING CONDS THROUGH THE EARLY AFTN
WITH SHRA/TSRA OVERSPREADING ALL AIRFIELDS. COMPACT UPPER LEVEL
TROUGH AND ASSOC SFC LOW WILL PUSH EWD LATER TDY. GUSTY WNW WINDS
SEEM LIKELY IN THE WAKE OF THIS SYSTEM...MORE REMINISCENT OF COLD
SEASON CYCLONIC FLOW. BULK OF THE PCPN WILL TAPER OFF BY 00Z IN
THE EAST...WITH LEFTOVER LOW END VFR/MVFR SC TO CONTEND WITH
OVERNIGHT.
OUTLOOK...
SUN...SCT MVFR CIGS EARLY BCMG MAINLY VFR. ISOLD AFTN SHRA PSBL.
MON-WED...VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ024-025-033-
034.
&&
SYNOPSIS...LACORTE/STEINBUGL
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...LACORTE/LAMBERT
AVIATION...STEINBUGL
Hazardous weather outlook, Jun 20, 6:56 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
756 AM EDT SAT JUN 20 2009
PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-211200-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
756 AM EDT SAT JUN 20 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ024-025-211200-
CAMBRIA-BLAIR-
756 AM EDT SAT JUN 20 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ026>028-033>036-056-057-059-063>066-211200-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-
DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
756 AM EDT SAT JUN 20 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. HEAVY
RAINFALL IS ALSO POSSIBLE...AND COULD RESULT IN LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 20, 1:52 AM EST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
252 AM EDT SAT JUN 20 2009
PAZ004-005-010-011-017>019-024>027-200845-
BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-HUNTINGDON PA-
MCKEAN PA-MIFFLIN PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-WARREN PA-
252 AM EDT SAT JUN 20 2009
...AN EXTENSIVE LINE OF STRONG THUNDERSTORMS WILL AFFECT THE
COUNTIES OF CLEARFIELD...ELK...MCKEAN...NORTHERN BLAIR...NORTHERN
CAMBRIA...NORTHERN HUNTINGDON...WARREN...WESTERN MIFFLIN...
WESTERN CAMERON AND WESTERN CENTRE THROUGH 445 AM...
AT 245 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 35 MILES
WEST OF WARREN TO 15 MILES NORTH OF OIL CITY TO 12 MILES SOUTHWEST OF
CLARION TO NANTY-GLO...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH AND HAIL BETWEEN PEA AND DIME SIZE ARE
POSSIBLE WITH THESE STORMS. A 30 MINUTE PERIOD OF NEARLY CONTINUOUS
LIGHTNING AND VERY HEAVY RAIN WILL OCCUR FROM THESE STORMS. THE VERY
HEAVY RAIN...OF UP TO ONE INCH WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SOME SMALL STREAMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR BELSANO AROUND 245 AM...LILLY...
EBENSBURG...COLVER...AND SPRING CREEK AROUND 300
AM...PATTON...LORETTO...HASTINGS...AND GALLITZIN AROUND 315 AM...
AND PRINCE GALLITZIN STATE PARK AROUND 330 AM. THE LEADING EDGE OF
THE STORMS WILL REACH KANE...JOHNSONBURG...CLEARFIELD...TYRONE AND
HUNTINGDON AROUND 4 AM...AND BRADFORD...SAINT
MARYS...PHILIPSBURG...ROCK SPRINGS AND MCVEYTOWN AROUND 420 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 97 AND 143...I-99 BETWEEN MILE MARKERS 27
AND 72.
LAT...LON 4199 7963 4199 7833 4122 7814 4050 7765
4045 7767 4041 7893 4072 7882 4114 7881
4120 7877 4122 7872 4127 7875 4137 7896
4135 7910 4145 7907 4144 7897 4162 7898
4163 7962
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Jun 20, 2:45 AM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
345 AM EDT SAT JUN 20 2009
PAZ024>028-034>036-056-063-200915-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-
345 AM EDT SAT JUN 20 2009
...STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF CENTRAL
CAMBRIA...NORTHEASTERN BEDFORD...NORTHERN FRANKLIN...NORTHERN
FULTON...SOUTHERN BLAIR...SOUTHERN HUNTINGDON...SOUTHWESTERN
CUMBERLAND...SOUTHWESTERN JUNIATA...SOUTHWESTERN MIFFLIN AND
SOUTHWESTERN PERRY THROUGH 515 AM...
AT 341 AM EDT...SEVERAL STRONG THUNDERSTORMS WERE ALONG A LINE FROM
PORTAGE TO BEDFORD...MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND HAIL
UP TO ONE HALF OF AN INCH IN DIAMETER ARE POSSIBLE WITH THESE
STORMS. A 15 TO 20 MINUTE PERIOD OF HEAVY RAINFALL...UP TO THREE
QUARTERS OF AN INCH WILL ALSO OCCUR. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR DUNCANSVILLE AROUND 400 AM...ROYER AROUND
415 AM...RAYSTOWN DAM AROUND 430 AM...MOUNT UNION AROUND 445 AM AND
NEWTON HAMILTON AROUND 500 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 144 AND 205...I-70 BETWEEN
MILE MARKERS 147 AND 148...I-81 BETWEEN MILE MARKERS 19 AND 28...I-99
BETWEEN MILE MARKERS 0 AND 27.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 220...ROUTE 522.
LAT...LON 3999 7853 4043 7872 4046 7769 3998 7744
3994 7748
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Jun 20, 3:41 AM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
441 AM EDT SAT JUN 20 2009
PAZ005-006-010>012-017>019-026>028-036-037-041-045-049-050-056-063-
201015-
CAMERON PA-CLEARFIELD PA-CUMBERLAND PA-ELK PA-FRANKLIN PA-
HUNTINGDON PA-JUNIATA PA-MCKEAN PA-MIFFLIN PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-PERRY PA-POTTER PA-SNYDER PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-TIOGA PA-UNION PA-
441 AM EDT SAT JUN 20 2009
...AN EXTENSIVE LINE OF STRONG THUNDERSTORMS WILL AFFECT THE
COUNTIES OF CAMERON...CENTRE...CLINTON...EASTERN ELK...
HUNTINGDON...JUNIATA...MIFFLIN...NORTH CENTRAL FRANKLIN...
NORTHEASTERN CLEARFIELD...NORTHWESTERN CUMBERLAND...NORTHWESTERN
LYCOMING...PERRY...SOUTHEASTERN MCKEAN...SOUTHERN POTTER...
SOUTHWESTERN TIOGA...SOUTHWESTERN UNION AND WESTERN SNYDER THROUGH
615 AM...
AT 435 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 18 MILES
NORTHEAST OF JOHNSONBURG TO 16 MILES WEST OF BELLEFONTE TO HUNTINGDON
TO 15 MILES NORTHWEST OF SHIPPENSBURG...MOVING EAST AT 30 MPH.
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30
MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY
RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR ROCK SPRINGS...MCVEYTOWN...STATE COLLEGE...
AND SNOW SHOE AROUND 445 AM...UNIONVILLE...MILESBURG...BOALSBURG...
AND BELLEFONTE AROUND 500 AM...SPRUCE HILL AND ZION AROUND 515 AM.
THE STORMS WILL REACH CROSS FORK...RENOVO...REBERSBURG...PORT ROYAL
AND SHERMANSDALE AROUND 540 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 195 AND 228...I-80 BETWEEN
MILE MARKERS 128 AND 187...I-81 BETWEEN MILE MARKERS 43 AND 52...I-99
BETWEEN MILE MARKERS 55 AND 85.
LAT...LON 4169 7757 4091 7721 4057 7712 4018 7711
4014 7791 4065 7820 4069 7821 4074 7813
4075 7822 4091 7824 4168 7850
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Jun 20, 4:40 AM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 AM EDT SAT JUN 20 2009
PAZ033-034-201045-
BEDFORD PA-SOMERSET PA-
540 AM EDT SAT JUN 20 2009
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET AND WEST
CENTRAL BEDFORD COUNTIES BETWEEN 550 AM AND 645 AM...
AT 538 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CONNELLSVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS TO 45 MPH AND HAIL BETWEEN PEA AND DIME SIZE ARE POSSIBLE
WITH THIS STORM. VERY HEAVY RAIN OF BETWEEN ONE HALF OF AN INCH AND
ONE INCH WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT
FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR SEVEN SPRINGS AROUND 555 AM...ROCKWOOD...AND
CASSELMAN AROUND 605 AM...SOMERSET AROUND 610 AM...GARRETT...
FRIEDENS...AND MEYERSDALE AROUND 615 AM...BERLIN AROUND 620 AM...
SHANKSVILLE AND INDIAN LAKE AROUND 625 AM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 106
AND 130.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.
LAT...LON 3983 7938 3992 7940 4006 7929 4006 7873
3979 7875
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Jun 20, 5:06 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
606 AM EDT SAT JUN 20 2009
PAZ017-018-024>026-201045-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-NORTHERN CENTRE PA-
606 AM EDT SAT JUN 20 2009
...STRONG THUNDERSTORMS WILL AFFECT BLAIR...CAMBRIA...NORTHWESTERN
HUNTINGDON...SOUTHERN CLEARFIELD AND SOUTHWESTERN CENTRE COUNTIES...
AT 604 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
PUNXSUTAWNEY TO 12 MILES EAST OF INDIANA...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING OF
ROADS AND POOR DRAINAGE AREAS.
THESE STORMS WILL BE NEAR VINCO AROUND 610 AM...WILMORE AROUND 620
AM...PRINCE GALLITZIN STATE PARK AROUND 630 AM...LUMBER CITY AROUND
640 AM AND BELLWOOD AROUND 650 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 126 AND 127...I-99 BETWEEN MILE MARKERS 22
AND 55.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 220...ROUTE 322...ROUTE
422...STATE ROAD 56...STATE ROAD 350...STATE ROAD 453.
LAT...LON 4035 7902 4058 7888 4069 7883 4098 7881
4101 7828 4079 7816 4075 7822 4075 7814
4072 7812 4037 7812 4030 7902
EXPERIMENTAL
FORECASTER: STEINBUGL/DEVOIRSpecial weather statement, Jun 20, 6:50 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
750 AM EDT SAT JUN 20 2009
PAZ065-066-201300-
LANCASTER PA-YORK PA-
750 AM EDT SAT JUN 20 2009
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LANCASTER AND YORK
COUNTIES THROUGH 9 AM EDT...
AT 747 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
WEIGELSTOWN TO RED LION TO 14 MILES SOUTH OF RED LION...MOVING EAST
AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. A 15 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SOME SMALL STREAMS. EXPECT
FREQUENT...DANGEROUS LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR EMIGSVILLE AROUND 800 AM...HALLAM AROUND
815 AM...COLUMBIA AROUND 830 AM...LANCASTER AROUND 845 AM AND
PARADISE AROUND 900 AM.
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 24.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...STATE ROAD 501.
LAT...LON 3983 7673 4000 7688 4016 7628 4000 7607
3992 7600 3987 7599 3985 7602 3978 7606
3973 7610 3972 7615 3972 7666
EXPERIMENTAL
FORECASTER: LAMBERTFlash Flood, Cambria
- When
- June 20, 7:00 AM EST to 9:00 AM EST
- Where
- Cambria County, 2 mi NW of Spangler to 2 mi SW of Spangler
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.670, -78.807
Heavy rain from slow moving thunderstorms caused numerous flooded roads between Spangler and Patton.
Flash Flood, Blair
- When
- June 20, 7:00 AM EST to 9:00 AM EST
- Where
- Blair County, 2 mi NW of Bellwood to Tipton
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 40.620, -78.357
Heavy rain from slow moving thunderstorms caused flash flooding on numerous township and secondary roads in Antis Township. A number of berm washouts were reported.
Thunderstorm Wind, Lancaster
- When
- June 20, 1:30 PM EST
- Where
- Lancaster County, 1.26 mi ENE of Bainbridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.090, -76.650
Thunderstorm winds estimated near 60 mph knocked down trees just east of Bainbridge.
Thunderstorm Wind, York
- When
- June 20, 1:42 PM EST
- Where
- York County, 1.48 mi NNE of Brodbeck
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.800, -76.820
Thunderstorm winds estimated near 60 mph knocked down trees, wires and one utility pole in Codorus.
Thunderstorm Wind, York
- When
- June 20, 2:43 PM EST
- Where
- York County, 0.87 mi NW of York
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 39.960, -76.730
Thunderstorm winds estimated near 60 mph knocked down a tree onto a house in York.
Thunderstorm Wind, York
- When
- June 20, 2:45 PM EST
- Where
- York County, 0.87 mi NW of York
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.960, -76.730
Thunderstorm winds estimated near 60 mph caused a partial wall and roof collapse of a vacant building in York.
Thunderstorm Wind, York
- When
- June 20, 2:47 PM EST
- Where
- York County, 0.53 mi E of Dallastown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 39.900, -76.640
Thunderstorm winds estimated near 60 mph knocked down large tree limbs in Dallastown.
Thunderstorm Wind, York
- When
- June 20, 2:49 PM EST
- Where
- York County, 0.87 mi NW of York
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 39.960, -76.730
Thunderstorm winds estimated near 60 mph knocked down trees and wires in York.
Thunderstorm Wind, York
- When
- June 20, 2:57 PM EST
- Where
- York County, 0.53 mi E of Red Lion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.900, -76.610
Thunderstorms winds estimated near 60 mph knocked down trees and wires in Red Lion.
Thunderstorm Wind, Lancaster
- When
- June 20, 3:09 PM EST
- Where
- Lancaster County, 1.06 mi W of Mt Nebo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.880, -76.350
Thunderstorm winds estimated near 60 mph knocked down trees and wires near Safe Harbor.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 20, 20091 death · 3 injured · $515,000 · EF1 · 14 events
- Damaging Winds in Kentucky, June 20, 2009$173,000 · 65 kt wind · 8 events
- Tornadoes in Kansas, June 20, 2009$50,000 · EF1 · 3 events
- Flash Flood in Pennsylvania, June 20, 2009$75,000 · 1 event
- Damaging Wind in Pennsylvania, June 20, 2009$50,000 · 50 kt wind · 1 event
- Tornadoes and Hail in Maryland, June 20, 2009EF1 · 6 events
- Damaging Winds in Tennessee, June 20, 2009$24,000 · 55 kt wind · 3 events
- Storm Surge in New York, June 20 to 21, 2009$16,000 · 3 events
- Tornadoes and Flash Flooding in Kansas, June 20, 2009$1,000 · EF0 · 8 events
- Marine Thunderstorm Winds and Waterspout in North Atlantic Coastal Waters, June 20, 200950 kt wind · 6 events
- Damaging Winds in Kentucky, June 20, 2009$5,000 · 52 kt wind · 4 events
- Hail and Damaging Wind in Utah, June 20 to 21, 20091 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168530, 168540, 166095, 166094, 166096, 166100, 166097, 166098, 166101, 166099.